Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 20, NWS Elko, NV

June 10, 20084 counties in Nevada

NWS Elko, NV issued this wind advisory at Jun 10, 2008, 2:29 AM PDT for 4 counties in Nevada. It took effect at Jun 10, 2008, 9:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 2:29 AM PDT (09:29 UTC)
In effect from
Jun 10, 2008, 9:00 AM PDT
Expired
Jun 10, 2008, 8:07 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4021 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 100929
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 AM PDT TUE JUN 10 2008

...STRONG GUSTY WINDS EXPECTED TUESDAY AFTERNOON...

.A STRONG PACIFIC COLD FRONT WILL PUSH ACROSS NORTHERN AND 
CENTRAL NEVADA TODAY RESULTING IN GUSTY WEST TO NORTHWEST WINDS
THIS AFTERNOON. THE FRONT IS EXPECTED TO PUSH ACROSS NORTHERN
NEVADA LATE THIS MORNING...AND ACROSS CENTRAL NEVADA DURING THE
AFTERNOON.

NVZ031-032-034-036-102130-
/O.NEW.KLKN.WI.Y.0020.080610T1600Z-080611T0200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
229 AM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED LATE THIS
MORNING AND THIS AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS
PASSES. GUSTY WINDS WILL DIMINISH THIS EVENING AS COLDER AIR PUSHES
INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ033-102130-
/O.NEW.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
229 AM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS
AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. GUSTY WINDS WILL
DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-037-102130-
/O.NEW.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
229 AM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THIS 
AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE
EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS
WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ013-102130-
/O.NEW.KLKN.WI.Y.0020.080610T1900Z-080611T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
229 AM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED LATE THIS
MORNING AND THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. 
THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION
MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS
COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

TT
4 follow-up statements
000 
WWUS75 KLKN 101011
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
311 AM PDT TUE JUN 10 2008

...STRONG GUSTY WINDS EXPECTED TUESDAY AFTERNOON...

.A STRONG PACIFIC COLD FRONT WILL PUSH ACROSS NORTHERN AND
CENTRAL NEVADA TODAY RESULTING IN GUSTY WEST TO NORTHWEST WINDS
THIS AFTERNOON. THE FRONT IS EXPECTED TO PUSH ACROSS NORTHERN
NEVADA LATE THIS MORNING...AND ACROSS CENTRAL NEVADA DURING THE
AFTERNOON.

NVZ031-032-034-036-110000-
/O.CON.KLKN.WI.Y.0020.080610T1600Z-080611T0200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
311 AM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED LATE THIS
MORNING AND THIS AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE.
THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION
MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH THIS EVENING AS
COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ033-110000-
/O.CON.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
311 AM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS
AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. GUSTY WINDS WILL
DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-037-110000-
/O.CON.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
311 AM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THIS
AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES.
GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES
INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ013-110000-
/O.CON.KLKN.WI.Y.0020.080610T1900Z-080611T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
311 AM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED LATE THIS
MORNING AND THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE.
THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION
MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS
COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

TT
000 
WWUS75 KLKN 102139
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
239 PM PDT TUE JUN 10 2008

...STRONG GUSTY WINDS EXPECTED THROUGH THIS EVENING...

.A COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA THIS EVENING
RESULTING IN STRONG GUSTY NORTHWEST WINDS.

NVZ031-032-034-036-110200-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
239 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
   FOR STRONG GUSTY WINDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THROUGH EARLY
EVENING...WITH GUSTS TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE
EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG WINDS
WILL DIMINISH LATER THIS EVENING AS COLDER AIR PUSHES INTO THE
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ033-110400-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
239 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
   FOR STRONG GUSTY WINDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS
EVENING...WITH GUSTS AROUND 55 MPH POSSIBLE. STRONG WINDS WILL
DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-037-110400-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
239 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
   FOR STRONG GUSTY WINDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THROUGH
EARLY EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES.
STRONG WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES
INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ013-110500-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
239 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING
   FOR STRONG GUSTY WINDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS
EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS
ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG
WINDS WILL DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$
000 
WWUS75 KLKN 110145
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
645 PM PDT TUE JUN 10 2008

...STRONG GUSTY WINDS EXPECTED THROUGH THIS EVENING...

.A COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA THIS EVENING
RESULTING IN STRONG GUSTY NORTHWEST WINDS.

NVZ031-032-034-036-110245-
/O.EXP.KLKN.WI.Y.0020.000000T0000Z-080611T0200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
645 PM PDT TUE JUN 10 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 7 PM PDT. 

$$

NVZ033-110400-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
645 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS
EVENING...WITH GUSTS AROUND 55 MPH POSSIBLE. STRONG WINDS WILL
DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-037-110400-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
645 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THROUGH
EARLY EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES.
STRONG WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES
INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$

NVZ013-110500-
/O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
645 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS
EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS
ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG
WINDS WILL DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH
ELEVATION MOUNTAIN PASSES THIS AFTERNOON.

$$
000 
WWUS75 KLKN 110307
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
807 PM PDT TUE JUN 10 2008


NVZ013-110415-
/O.CAN.KLKN.WI.Y.0020.000000T0000Z-080611T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
807 PM PDT TUE JUN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.
NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
THROUGH MIDNIGHT. 

$$

NVZ033-035-037-110415-
/O.CAN.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
807 PM PDT TUE JUN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.
NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
THROUGH MIDNIGHT. 


$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 10, 1:45 AM PDT, 44 minutes earlier.

Area forecast discussion, Jun 10, 1:45 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
145 AM PDT TUE JUN 10 2008

.SYNOPSIS...A COLD FRONT WILL PUSH ACROSS THE REGION TUESDAY...
BRINGING COOLER TEMPERATURES AND WINDY CONDITIONS TO NORTHERN AND
CENTRAL NEVADA. ISOLATED SHOWERS ARE POSSIBLE ACROSS NORTHEAST NEVADA
TODAY AND WEDNESDAY AS THE FRONT PUSHES SOUTH AND EAST ACROSS THE
AREA. OTHERWISE...DRY WEATHER AND MUCH WARMER TEMPERATURES ARE
EXPECTED BY THE END OF THE WEEK AND INTO NEXT WEEKEND.
&&

.SHORT TERM...TUESDAY THROUGH WEDNESDAY...CURRENT IR SATELLITE LOOP
SHOWS CLOUDS DEVELOPING AND PUSHING SOUTH ACROSS NRN NV AHEAD OF A
LATE SEASON PACIFIC COLD FRONT. LRX RADAR SHOWS SOME MODERATE RAIN
SHOWERS QUICKLY PUSHING ACROSS NRN HUMBOLDT AND ELKO COUNTIES THIS
MORNING. SHOWER ACTIVITY IS EXPECTED TO REMAIN NORTH OF I80 TODAY AS
THE FRONT PUSHING SOUTHEAST. THE BIGGER STORY IS THE WIND...MODELS
SHOW FRONT PUSHING INTO NRN NV THIS MORNING...AND THEN INTO CNTRL
NV THIS AFTERNOON. GFS AND NAM CONTINUE TO SHOW A DECENT SURFACE
PRESSURE GRADIENT ALONG THE FRONT WITH 14 MB DIFFERENCE IN PRESSURE
FROM NRN NV TO CNTRL NV THIS AFTERNOON. ALSO...GFS SHOWS 700MB WINDS
BETWEEN 25 TO 35 KTS...AND 600-500MB WINDS BETWEEN 40 TO 50 KTS AS A
STRONG 130 KT JET MAX PUSHES ACROSS THE AREA ALOFT. WITH A RELATIVELY
DEEP BOUNDARY LAYER THIS TIME OF THE YEAR...CAN NOT RULE OUT A FEW
GUSTS AROUND 50 MPH THIS AFTERNOON. THEREFORE...WILL ISSUE A WIND
ADVISORY FOR ALL ZONES EXCEPT HUMBOLDT COUNTY...STARTING EARLIER
ACROSS NRN NV...AND LATER ACROSS CNTRL NV WITH FRONTAL PASSAGE LATER
IN THE DAY. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND
50 MPH...MAINLY ALONG AND BEHIND THE FRONT. WINDS EXPECTED TO PERSIST
INTO LATE THIS EVENING ACROSS NRN NYE COUNTY WITH FAVORABLE
NORTHWESTERLY FLOW...SO KEPT ADVISORY GOING UNTIL 10 PM PDT IN THE
VICINITY OF TONOPAH. EXPECT HIGH ELEVATION MOUNTAIN PASSES AND WEST
TO EAST ORIENTED VALLEYS TO SEE THE HIGHEST WIND SPEEDS...WITH THE
NORTH TO SOUTH ORIENTED VALLEYS IN WHITE PINE COUNTY NOT SEEING THE
HIGHEST WINDS SPEEDS UNTIL WINDS SHIFT MORE OUT OF THE NORTHWEST POST
FRONTAL. KEPT POPS AROUND 25 PCT MAINLY ACROSS NE NV INTO TONIGHT...
BUT EXPECT PRECIP AMOUNTS TO GENERALLY BE LOWER THAN A TENTH OF AN
INCH.

COLD FRONT WILL BRING MORE UNSEASONABLY COLD AIR TO NRN AND ERN NV
TONIGHT WITH LOW TEMPS...ONCE AGAIN...EXPECTED TO BE NEAR FREEZING
BY WEDNESDAY MORNING. THE HIGHER...SHELTERED VALLEYS OF ERN NV WILL
LIKELY SEE LOWS IN THE LOW TO MID 20S ASSUMING SKIES CLEAR TONIGHT.
MODELS SHOW ANOTHER CHILLY DAY ON WEDNESDAY...WITH TEMPS STRUGGLING
TO REACH THE MID 60S ACROSS MOST OF THE AREA. WITH SOME LLVL
DAYTIME INSTABILITY...AND A WEAK SHORTWAVE DIGGING SOUTH ACROSS NE
NV...KEPT SLIGHT CHANCE OF SHOWERS FOR THE HIGHER ELEVATIONS OF ERN
NV IN WHITE PINE AND ELKO COUNTY. HOWEVER...WITH VERY DRY AIR
ACROSS THE AREA EXPECT VERY LITTLE SHOWER ACTIVITY WEST OF HIGHWAY 93
THROUGH THE DAY WEDNESDAY. TT
&&

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IN GOOD
AGREEMENT WEDNESDAY NIGHT THROUGH SATURDAY. AFTER THAT...SOME
DISCREPANCY ARISES WITH THE TREATMENT OF THE UPPER LOW DROPPING DOWN
FROM THE ALEUTIAN ISLANDS.

THE GFS INITIALIZATION AND DEPICTION OF WEAK WAVE MOVING ACROSS
NORTHERN NEVADA THIS MORNING LOOKS VALID. DRY PATTERN DEVELOPING
WITH CURRENT LOW FEATURE WELL EAST OF THE AREA...LIFTING THROUGH THE
DAKOTAS AND INTO CANADA BY THURSDAY MORNING. THERE IS SOME WEAK
INSTABILITY REMAINING OVER EXTREME NORTHWEST ELKO COUNTY AS LAST
SIGNIFICANT VORT FEATURE FROM CURRENT LOW EXITS...HOWEVER PW VALUES
ARE ONLY ONE-THIRD OF AN INCH...SO WILL NOT ADD WEATHER FOR THURSDAY
AFTERNOON. THUNDERSTORMS ARE MORE LIKELY TO OCCUR OVER BOI AREA
WHERE PW RISES TO HALF-INCH. COOL...DRY...NORTHWEST FLOW ALOFT WILL
PREVAIL OVER THE LKN CWFA THROUGH FRIDAY WHEN ALEUTIAN UPPER LOW
BEGINS TO DISRUPT PATTERN. WILL ADJUST HIGH TEMPERATURES DOWN A
DEGREE OR TWO FOR FRIDAY FROM CURRENT FORECAST. ALTHOUGH
DISCREPANCIES ARISE WITH THE STRENGTH AND TIMING OF THIS NEXT UPPER
LOW...DRY FORECAST WILL CONTINUE THROUGH MONDAY. GFS IS MUCH MORE
AGGRESSIVE THAN THE ECMWF AND UKMO WITH SPEED OF SOUTHWARD PLUNGE OF
LOW. IF ECMWF/UKMO PAN OUT...COULD BE ANOTHER COOL DAY ON SATURDAY
BEFORE THE RIDGE OVER BAJA CAN ESTABLISH TO PRODUCE A WARMER
SOUTHWEST FLOW ALOFT AS UPPER LOW DIGS OFF COASTAL CALIFORNIA. WILL
NUDGE HIGH TEMPS DOWN ON SATURDAY IN THE NORTH AS WELL TO SATISFY A
BLEND OF SOLUTIONS. APPEARS THAT EITHER SOLUTION WILL LEAD TO
ENHANCED SW FLOW BY SUNDAY AND MONDAY PUSHING HIGH TEMPERATURES
SOLID INTO THE MID 80S...OR EVEN 90 IN CENTRAL NEVADA. THERE IS SOME
INSTABILITY SHOWING UP ALONG THE DEVELOPING THERMAL
TROUGH...PRIMARILY ALONG HIGHWAY 50 AND THE RUBY MOUNTAINS
SAT/SUN/MON AFTERNOONS BUT WILL REFRAIN FROM ADDING TS AT THIS TIME
DUE TO MODEL DIFFERENCES IN THAT TIME-FRAME. PW VALUES ARE AGAIN
ONLY ONE-THIRD INCH AT BEST. LOW TEMPERATURES SHOULD REMAIN IN THE
MID 30 TO MID 40 RANGE WEDNESDAY NIGHT THROUGH MONDAY WITH A
GENERALLY LIGHT WIND REGIME AS WELL...OTHER THAN SOME BREEZY
CONDITIONS SOUTH OF HIGHWAY 50 THURSDAY AFTERNOON BEFORE THE SURFACE
PRESSURE GRADIENT RELAXES. BREEZY CONDITIONS ARE PROBABLY ACROSS
NORTHEAST NEVADA THURSDAY AFTERNOON AS THE LAST OF THE JET ENERGY
FROM UPPER LOW MOVES OUT OVER NW UT. LW
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
WEDNESDAY. SOME INTERMITTENT CEILINGS AROUND 5K FT AGL MAY BE
ENCOUNTERED OVER NORTHEAST NEVADA TODAY WITH SOME SHOWER ACTIVITY.
WINDS WILL BE THE MAIN ISSUE FOR AVIATION THROUGH THIS EVENING IN
NORTHERN NEVADA AND THROUGH MIDNIGHT FOR PARTS OF CENTRAL NEVADA
SOUTH OF HIGHWAY 50. GUSTY NORTHWEST WINDS WILL BEGIN EARLY TUESDAY
MORNING ACROSS NORTHERN NEVADA AND BY NOON IN CENTRAL NEVADA. WIND
GUSTS ARE EXPECTED TO EXCEED 45 MPH ACROSS MUCH OF THE AREA TODAY. LW
&&

.FIRE WEATHER...NO MAJOR FIRE WEATHER CONCERNS AT THIS TIME.
ALTHOUGH THIS MAY CHANGE IN THE NEXT FEW WEEKS WITH MUCH WARMER
TEMPERATURES AND VERY LITTLE...IF ANY...PRECIPITATION
EXPECT...ESPECIALLY ZONES 455 AND 457 ACROSS CENTRAL NV.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR NVZ031-032-034-036 FROM 9 AM PDT THIS MORNING UNTIL
7 PM PDT THIS EVENING.

WIND ADVISORY FOR NVZ033-035-037 FROM NOON TODAY UNTIL 9 PM PDT THIS
EVENING.

WIND ADVISORY FOR NVZ013 FROM NOON TODAY UNTIL 10 PM PDT LATE THIS
EVENING.
Hazardous weather outlook, Jun 10, 1:35 AM PDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
135 AM PDT TUE JUN 10 2008

NVZ013-031>037-110200-
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
135 AM PDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY RESULTING IN MUCH
COOLER TEMPERATURES AND WINDY CONDITIONS. WEST TO NORTHWEST WINDS
OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED LATE THIS
MORNING THROUGH THIS EVENING. THEREFORE...A WIND ADVISORY IS IN
EFFECT THROUGH LATE TUESDAY EVENING FOR STRONG GUSTY WINDS. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS EAST CENTRAL NEVADA
AND THE HIGH ELEVATION MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION WITH ISOLATED
RAIN SHOWERS POSSIBLE ACROSS EASTERN NEVADA THROUGH WEDNESDAY
AFTERNOON. OTHERWISE...A GRADUAL WARMING TREND IS EXPECTED LATE IN
THE WEEK AND DURING NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

TT

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.